MAUDE Adverse Event Report: ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V LEVEL 1 FAST FLOW FLUID WARMER; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION

ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V LEVEL 1 FAST FLOW FLUID WARMER; WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Catalog Number 8002950
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
B2: date of death: the date of death is unknown, and the event date has been used.H3: investigation including root cause analysis is in progress.A supplemental mdr will be filled as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the infuser failed to heat the blood being infused, resulting in a delay in therapy while a second unit was set up.The staff continued to infuse the blood, due to massive blood transfusion needed.This was during a code situation they gained rosc on the patient.Later the patient was transitioned to comfort care and passed away.This event occurred during infusion.Based on the currently available complaint narrative, a patient death occurred in the setting of a code event with reported massive blood transfusion, where it was alleged that the level 1® fast flow fluid warmer failed to heat blood during infusion, resulting in a delay in therapy while a second unit was set up; rosc was reportedly achieved, the patient was later transitioned to comfort care, and subsequently died.The patient¿s medical history and key clinical context are not provided, including the underlying diagnosis and clinical circumstances that precipitated the code event, the indication for and magnitude of the massive transfusion requirement, objective temperature data (patient core temperature and/or device outlet temperature), transfusion volumes and rates, the duration of any period of reduced/absent warming, and the clinical rationale for the subsequent transition to comfort care.In the absence of these details, a plausible device related mechanism linking the alleged warming failure/delay to the patient¿s outcome cannot be established from the information currently available.Notably, the customer response indicated the delay did not contribute to patient harm.Therefore, a causal relationship between the device and the reported death cannot be confirmed or excluded at this time, and the clinical causality assessment is indeterminate pending investigation and receipt of additional clinical information and objective device evaluation results.Should further relevant data become available, this medical assessment may be updated.The date of death is unknown, and the event date has been used.
 
Additional Manufacturer Narrative
D9 - date returned to mfr was 29-may-2026.G4 - updated h3 and h6 ¿ updated one suspected device was received for evaluation.Service history review identified there was no indication that the complaint was related to a service of the device within the review period.The in-house service history for the last 24 months revealed the device was remediated at the depot for the return tube and membrane switch on slc service depot.Post remediation the device had passed all performance verification tests.Visual inspection revealed device arrived in good condition.During testing the customer complaint was unable to be replicated.No repairs needed at the time of this investigation.Device passed all performance verification tests.

Brand Name
LEVEL 1 FAST FLOW FLUID WARMER
Common Device Name
WARMER, BLOOD, NON-ELECTROMAGNETIC RADIATION
Manufacturer (Section D)
ICU MEDICAL HEALTHCARE MANUFACTURING S.A. DE C.V
carretera miguel alemán km21.7
apodaca nuevo leon CP666 03
MX  CP66603
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key25246136
Report Number3012307300-2026-05283
Device Sequence Number16088962
Product Code BSB
UDI-Device Identifier50695085829506
UDI-Public(01)50695085829506(11)151014
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
BK020043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8002950
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer06/19/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date07/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2015
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown